Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 5, 2017, 8:23 PM MDT for Dawes County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 8:23 PM MDT (02:23 UTC)
- Expired
- Jun 5, 2017, 9:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 139 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 2.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 2933 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
602
WUUS55 KCYS 060223
SVRCYS
NEC045-060300-
/O.NEW.KCYS.SV.W.0017.170606T0223Z-170606T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
823 PM MDT MON JUN 5 2017
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northeastern Dawes County in the Panhandle of Nebraska...
* Until 900 PM MDT
* At 822 PM MDT, a severe thunderstorm was located 9 miles north of
Chadron Airport, or 12 miles northwest of Chadron, moving east at
10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chadron and Chadron Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4277 10292 4289 10329 4300 10325 4300 10283
TIME...MOT...LOC 0222Z 285DEG 15KT 4297 10317
HAIL...1.00IN
WIND...60MPH
$$
Levin2 follow-up statements
110
WWUS55 KCYS 060238
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
838 PM MDT MON JUN 5 2017
NEC045-060300-
/O.CON.KCYS.SV.W.0017.000000T0000Z-170606T0300Z/
Dawes NE-
838 PM MDT MON JUN 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHEASTERN DAWES COUNTY...
At 838 PM MDT, a severe thunderstorm was located 8 miles north of
Chadron Airport, or 9 miles northwest of Chadron, moving east at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chadron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4279 10293 4290 10321 4300 10323 4300 10285
TIME...MOT...LOC 0238Z 285DEG 15KT 4295 10308
HAIL...1.00IN
WIND...60MPH
$$
Levin423
WWUS55 KCYS 060254
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
854 PM MDT MON JUN 5 2017
NEC045-060303-
/O.EXP.KCYS.SV.W.0017.000000T0000Z-170606T0300Z/
Dawes NE-
854 PM MDT MON JUN 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWES COUNTY WILL
EXPIRE AT 900 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 4279 10293 4290 10321 4300 10323 4300 10285
TIME...MOT...LOC 0253Z 285DEG 15KT 4294 10301
$$
LevinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:29 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 5, 6:29 PM MDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 629 PM MDT Mon Jun 5 2017 .SHORT TERM...(This evening through Wednesday) Issued at 300 PM MDT Mon Jun 5 2017 A number of thunderstorms have developed over the mountains of southeast Wyoming this afternoon and are moving to the southeast into nearby locations. Still on track to see these storms continue to expand in coverage and intensity through the afternoon in upslope flow and as an upper shortwave moves overhead. Mesoanalysis shows roughly 500-1500 J/kg of CAPE over much of the forecast area, with the highest values along and east of the Laramie Range. CIN is steadily waning, so anticipate a few stronger storms to develop over the next couple of hours. As advertised, shear is relatively low so we're expecting mainly multicell pulse storms that could produce brief heavy rain, marginal severe size hail, and gusty downdraft winds. The cold front is just to our northwest and moving slowly southeast. It should be through our northern counties by midnight tonight with strong storms possible along the front across our northern counties this evening. Models continue to show the front pushing south into Colorado by Tuesday morning with scattered showers and a few storms expected through tonight. The focus for strongest convection on Tuesday will remain south in Colorado as we'll be about a good 10-15 degrees cooler than today. However, the H7 front is progged to move into our southern counties through the afternoon which could still spark off a few storms when combined with north-northeasterly upslope flow. The best chance is looking like it'll be for locations near the Colorado border. Tuesday evening should clear out pretty quickly once the sun sets. East southeasterly return flow on Wednesday will once again bump up chances for a few strong storms in the afternoon especially in the vicinity of the Laramie Range. .LONG TERM...(Wednesday night through Monday) Issued at 231 PM MDT Mon Jun 5 2017 Wednesday night-Thursday night: Upper level ridge is progged to build over the region during this timeframe with a mid level shortwave pushing through. As this ridge builds in, it will begin to draw low level moisture into areas mainly east of the Laramie Range and especially the Nebraska panhandle Thursday afternoon into Thursday night. This could end being a good setup for severe weather for the northern Nebraska panhandle where the potential for splitting supercells may develop early on combined with a Mesoscale Convective complex in the evening. The reason for this thinking is due to the potential for strong 0-2km low level shear and nearly unidirectional speed shear above 2km. MUCAPE are progged to be quite high as well (~2500J/kg) which should help drive the storms. Friday-Monday: Another shortwave is progged to dig across the northern Rockies and help drive the upper level ridge east. This will yield to warmer temperatures across the region. Along with the warmer temperatures windy conditions are expected to develop especially over areas west of the Laramie Range on Friday and Saturday. Temperatures could be in the lower 90s in the panhandle with mainly 80s elsewhere. Not expecting any convection at this time, due to much drier low level conditions. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 626 PM MDT Mon Jun 5 2017 In general, VFR conditions will prevail tonight w/scattered shower and thunderstorm activity this evening. Brief MVFR ceilings, along with gusty/erratic wind gusts are possible w/heavier storms. && .FIRE WEATHER... Issued at 300 PM MDT Mon Jun 5 2017 No fire weather concerns are expected through midweek. Showers and thunderstorms will occur today through Thursday, with the best coverage for areas along and east of the Laramie Range. Very dry and windy conditions are possible the end of this week mainly for southeast Wyoming. Thankfully, fuels are still in green up so fire concerns will remain minimal. && .HYDROLOGY... Issued at 300 PM MDT Mon Jun 5 2017 High temperatures above 9000 feet will cool about 5 degrees on Tuesday and Wednesday, but will increase back into the 60s through the end of the week. Low temperatures are expected to stay above freezing. This will result in continued efficient snowmelt and rising creeks and main stem rivers. The Upper North Platte River at Saratoga and Encampment River at Encampment may rise to action stage over the next couple of days. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RJM LONG TERM...REC AVIATION...CLH FIRE WEATHER...RJM HYDROLOGY...RJM
Hazardous weather outlook, Jun 5, 3:57 AM MDT, 16 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 357 AM MDT Mon Jun 5 2017 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 061000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 357 AM MDT Mon Jun 5 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms are expected over the area mainly this afternoon and evening. A few storms could become strong and produce gusty winds and small hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Chances for mainly afternoon and evening thunderstorms will continue Tuesday and Wednesday with more isolated activity on Thursday. .Spotter information statement... Spotter activation will not be needed. WYZ103>106-109>117-061000- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 357 AM MDT Mon Jun 5 2017 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered showers and thunderstorms should occur mainly this afternoon into this evening. No severe storms are expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Chances for afternoon and evening showers and thunderstorms will exist mainly for Tuesday and Wednesday. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 5, 4:33 PM MDT, 3 hours 50 minutes before
Special Weather Statement National Weather Service Cheyenne WY 433 PM MDT MON JUN 5 2017 WYZ101-052300- Converse County Lower Elevations WY- 433 PM MDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 500 PM MDT... At 433 PM MDT, Doppler radar was tracking a strong thunderstorm near Rolling Hills, or 21 miles northwest of Douglas, moving southeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rolling Hills. This includes Interstate 25 in Wyoming between mile markers 144 and 152. LAT...LON 4290 10584 4305 10575 4299 10534 4273 10550 TIME...MOT...LOC 2233Z 304DEG 13KT 4294 10574 Levin
Special weather statement, Jun 5, 5:03 PM MDT, 3 hours 20 minutes before
Special Weather Statement National Weather Service Cheyenne WY 503 PM MDT MON JUN 5 2017 NEZ054-052345- Kimball NE- 503 PM MDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBALL COUNTY UNTIL 545 PM MDT... At 503 PM MDT, Doppler radar was tracking a strong thunderstorm over Oliver Campground, or 10 miles west of Kimball, moving east at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kimball, Oliver Campground, Oliver Reservoir, Kimball Airport and Bushnell. This includes Interstate 80 in Nebraska between mile markers 7 and 28. LAT...LON 4108 10393 4130 10392 4134 10352 4103 10352 TIME...MOT...LOC 2303Z 272DEG 12KT 4119 10384 Levin
Local storm report, Jun 5, 5:12 PM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MDT MON JUN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 5 E BUSHNELL 41.23N 103.79W
06/05/2017 E0.50 INCH KIMBALL NE TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, Jun 5, 6:37 PM MDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Cheyenne WY 637 PM MDT MON JUN 5 2017 WYZ102-060115- Niobrara County WY- 637 PM MDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA COUNTY UNTIL 715 PM MDT... At 636 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Lance Creek, or 35 miles north of Lusk, moving east at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Niobrara County. LAT...LON 4314 10475 4332 10478 4340 10441 4313 10437 TIME...MOT...LOC 0036Z 263DEG 8KT 4324 10467 Levin
Local storm report, Jun 5, 6:47 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
647 PM MDT MON JUN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN 12 NE GLENROCK 42.98N 105.69W
06/05/2017 U0.00 INCH CONVERSE WY LAW ENFORCEMENT
CONVERSE COUNTY DEPUTIES REPORT NO WATER RUNNING IN
LITTLE SAND CREEK. HOWEVER...CONSIDERABLE STANDING WATER
NEAR MILE MARKER 14 AND 15 ALONG BOTH SIDES OF STATE
HIGHWAY 95. DUAL POL RADAR ESTIMATES 3 TO 4 INCHES OF
RAIN IN THIS AREA FROM EARLIER THUNDERSTORMS.
&&
HAMMERLocal storm report, Jun 5, 6:49 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
649 PM MDT MON JUN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN 12 NE GLENROCK 42.98N 105.69W
06/05/2017 U0.00 INCH CONVERSE WY LAW ENFORCEMENT
CONVERSE COUNTY DEPUTIES REPORT NO WATER RUNNING IN
LITTLE SAND CREEK. HOWEVER...CONSIDERABLE STANDING WATER
NEAR MILE MARKER 15 AND 16 ALONG BOTH SIDES OF STATE
HIGHWAY 95. DUAL POL RADAR ESTIMATES 3 TO 4 INCHES OF
RAIN IN THIS AREA FROM EARLIER THUNDERSTORMS.
&&
HAMMERNearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.